MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1; IN-VITRO DIAGNOSTICS
Catalog Number 1882208
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that higher than expected vitros creatinine (crea) results were obtained from vitros performance verifier (pv) i using vitros crea slide lot 1506-3546-8441 tested on a vitros xt 3400 chemistry system.The assignable cause of the event was a suboptimal calibration event.The parameters of the calibration event were determined to be suboptimal.The cause of the suboptimal calibration event remains unknown due to the limited information provided by the customer.No information was provided by the customer regarding calibrator fluid handling and storage, and therefore it is unknown if the customer is following manufacturer recommendations for this material.It is possible that improper calibrator fluid handling could have contributed to this suboptimal calibration event.Acceptable vitros crea qc performance was obtained using an alternate set of calibration parameters obtained from the same vitros crea reagent gen 06 lot as well as from an alternate vitros crea gen 10 reagent.In addition, quality control results processed on the same vitros analyzers using the same vitros pv lots were acceptable on an alternate vitros crea slide lot 1510-3543-6865.This indicated neither vitros crea slide lot 1506-3546-8441, vitros pv fluids, nor the vitros xt3400 chemistry system likely contributed to the event.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected vitros creatinine (crea) results were obtained from vitros performance verifier (pv) i using vitros crea slide lot 1506-3546-8441 tested on a vitros xt 3400 chemistry system.Vitros pv i lot q1174 vitros crea result of 1.52, 1.53, and 1.53 mg/dl vs.The vitros range of mean midpoint value of 1.03 mg/dl vitros pv i lot v1665 vitros crea result of 1.51 and 1.55 mg/dl vs.The expected vitros range of mean midpoint value of 0.92 mg/dl biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher than expected vitros crea results were obtained from a non-patient quality control fluid, however, the investigation could not rule out that patient samples were not or would not be affected if the event were to recur undetected.There was no allegation of patient harm as a result of the event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 607072.

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 1
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20036337
Report Number1319808-2024-00021
Device Sequence Number12368140
Product Code JIX
UDI-Device Identifier10758750000166
UDI-Public(01)10758750000166(17)250601(11)230601(10)0173
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Catalogue Number1882208
Device Lot Number0173
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Initial Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown